Medical Questions > Womens Health > Birth Control Forum

2 blood free days the past 8 weeks with Nova-T IUD

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
So I had an IUD (Nova-T) inserted around August 2011, the first 3 months blew by and I never experienced ny side-effects whatsoever then on December 20th my period started, I really have no clue if it was early or on time I never really keep track... but it just sort of didn't stop, or it would but it would diminish to spotting for a few days then I'd be forced to start using tampons again. Also the spotting can be very dark and clotted (no odor though) this is really awful because I have a new boyfriend and I'm not comfortable sitting him down to explain that I avoid sex becasue I've had about 2 blood free days the past 8 weeks... I originally got the IUD because the hormones in the pill make me crazy, I don't even want to get into how psychotic I was on the neuva ring and I'm really out of birth control options..


Did you find this post helpful?
|

User Profile
replied February 13th, 2012
Birth Control Answer A31497
Hi,
Welcome to ehealthforum,
The vaginal bleeding that you describe is not normal, and you should not ignore it. You should consider visiting your doctor/gynecologist at the earliest and report your symptoms. Further evaluation is needed to rule out chances of endometritis, hyperplasia, hormonal changes, thyroid abnormalities, ovarian cysts, anemia, bleeding disorder, vitamin deficiency, etc. Treatment as appropriate would be started to help you control the bleeding and regulate your periods (based on examination and investigation results). You might need to get the IUD removed and be on non-hormonal birth control measures. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Take adequate rest. Drink plenty of water. Maintain healthy diet and lifestyle.
Take care.
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.